MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-640L
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was not returned to olympus; therefore, the cause of the reported event could not be confirmed.However, if additional information becomes available or if the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed that at the end of a per oral pyloromyotomy (pop) procedure, the tip of the knife and a piece of the stem was observed missing from the device.An egd-esophagogastroduodenoscopy and fluoroscopy were performed to determine the location of distal end/knife and it added an additional 20-30 minutes under anesthesia for these extra procedures.The device fragments were retrieved from the patient's stomach using biopsy forceps.The intended procedure was completed and there was no patient injury reported.No devices or equipment were replaced.In addition, the device was visually inspected by the nurse and the physician prior to insertion into of device into an olympus 190 scope (model not specified); no anomalies were noted.Per the physician, the knife was noted to be slightly stiff to insert.However, there was no restriction of the scope and no difficulty withdrawing knife from scope.No sparking was observed.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8143240
Report Number2951238-2018-00745
Device Sequence Number268460
Product Code KNS
UDI-Device Identifier04953170208423
UDI-Public04953170208423
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-640L
Device Lot Number87K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1